Alert archive / Georgia / Special Weather Statements in 2025

Special Weather Statement, NWS Atlanta, GA

August 5, 2025Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2025, 10:44 PM EDT for Webster County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2025, 10:44 PM EDT (02:44 UTC)
Expired
Aug 5, 2025, 11:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Webster County, GA

The radar

The Ft Rucker radar (KEOX), 114 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

566 
WWUS82 KFFC 060244
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT Tue Aug 5 2025
 
GAZ090-091-102-103-060315-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
1044 PM EDT Tue Aug 5 2025

...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and northwestern
Webster Counties through 1115 PM EDT...

At 1044 PM EDT, a strong thunderstorm was over Seminole, or 10 miles
northwest of Preston, moving southeast at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Locations impacted include...
Seminole, Church Hill, Brooklyn, Renfroe, and Draneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3220 8475 3229 8468 3224 8445 3214 8448
      3207 8459
TIME...MOT...LOC 0244Z 296DEG 8KT 3219 8465 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:26 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 5, 7:26 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 PM EDT Tue Aug 5 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 248 PM EDT Tue Aug 5 2025

Key Messages:

   - The Flood Watch has been extended through 8 PM EDT tomorrow
     (Wednesday) for most of northern/central GA, except areas
     W/NW of Atlanta.

   - Additional rainfall amounts of 1 to 2.5 inches are anticipated,
     with locally higher amounts of up to 5 to 6 inches being
     possible, through Wednesday evening.

   - Some flooding remains possible in areas outside of the Flood
     Watch, but the risk is much lower.

   - Temperatures well below seasonal normals will persist through
     Wednesday, but are increasing, with daytime highs in the 70s
     to mid 80s.

Discussion:

The southeastern United States remains under the effects of a wedge
of high pressure. This is resulting in the cloud cover that remains
draped over northern and central Georgia. Little to no clearing is
expected today. Drizzle and light to moderate rain continue over
north Georgia into the Atlanta metro, with increasing rain expected
to develop through the afternoon. Over central Georgia, heavy rain
and isolated to scattered thunderstorms are expected.

Aloft, a deep-layer trough at the mid- to upper-levels is in place
over AL into central TN/KY, and an upper-level jet is in place over
the Appalachians into north Georgia. Diffluence aloft will aid in
the development of convection. Though the surface wedge promotes
stable conditions, inhibiting convective development, particularly
over north GA and the Atlanta metro area, thunderstorms will
continue to develop over central GA, and a few isolated
thunderstorms remain possible over N GA/Atlanta metro this afternoon
and evening. Despite the stability, the 12Z FFC upper air
observation shows a convective temperature of 67F, which has already
been exceeded across the state. Additionally, there is significantly
more moisture in place over the region than seasonally typical,
despite the cooler-than-normal temperatures. The 12Z sounding showed
precipitable water of 2.05 inches, which is in excess of the 90th
percentile for observations for today (1.88 inches). Because of
this, regardless of the existence (or any lack thereof) of thunder
and lightning, heavy rainfall is likely. This will extend the
flooding threat across most of Georgia.

Tomorrow brings a very gradual trend towards drying. Moisture levels
will slowly decrease through the day tomorrow, approaching
seasonally typical amounts by late tomorrow evening. Drier air will
filter in over Georgia from north to south, and the drizzle/rain
risk will linger longest over central Georgia southward. Isolated
thunderstorms are also possible during the afternoon into the
evening.

Temperatures also remain well below seasonal normals. Daytime highs
today will be in the 70s over north Georgia through the Atlanta
metro area, and in the upper 70s to upper 80s over central Georgia.
Slight warming is anticipated for tomorrow - with highs on Wednesday
expected to be in the mid 70s to low 80s in north Georgia and
Atlanta metro area, and in the 80s over central Georgia. This
remains below normal for the area in early August.

CRS

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 248 PM EDT Tue Aug 5 2025

Key Messages:

    - Flooding concerns may linger into Thursday for some areas

    - A return to more summertime like weather with warmer
      near normal temperatures and daily rain and thunder chances

Discussion:

Dreary conditions will continue on Thursday with the wedge still
somewhat in place to the northeast and weak troughing still
evident at the midlevels. Flooding concerns may also linger during
the early part of Thursday given recent rainfall across many
areas this past week. However, eastward movement of midlevel
troughing will act to gradually erode/weaken the wedge as we head
into the weekend. While higher end PWs and deep layer moisture
shift more to the southeast/east, the moisture available and
overall mid/upper level pattern will still support daily diurnal
convection through the weekend. There are still some uncertainties
regarding the development of a surface low just off the SC Coast
and how this evolves through the weekend. As of this writing, most
long term guidance continues to keep this system along the coast
eventually tracking north. Though any deviation further inland
would lead to potentially higher rainfall for portions of east-
central Georgia. Details regarding its movement will be refined in
future forecasts. Regardless, daily rain and thunder chances
remain the forecast through early next week, with the highest
chances confined to areas of Central and eastern Georgia.
Temperature will trend warmer each day starting off in the low to
mid 80s and reaching the upper 80s to low 90s late early next
week.

07

&&

.AVIATION...
(00Z TAFS)
Issued at 723 PM EDT Tue Aug 5 2025

IFR to LIFR through TAF period. Temp MVFR near CSG will decrease
over coming hours. Sct -ra and -dz over most of TAF cycle. Winds E
to NE at 4 to 9 kts. Low cigs may lift Wednesday afternoon
slightly, though at least sct IFR likely to remain.

//ATL Confidence...00Z Update...
High confidence winds.
Medium confidence all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  77  66  81 /  70  30  30  30
Atlanta         67  79  68  82 /  50  30  20  30
Blairsville     63  79  62  80 /  40  50  30  60
Cartersville    67  84  67  85 /  40  20  20  30
Columbus        71  84  70  85 /  60  50  30  50
Gainesville     65  78  66  81 /  60  30  20  30
Macon           70  84  68  83 /  60  60  30  50
Rome            66  84  66  85 /  20  30  20  40
Peachtree City  67  80  66  82 /  60  30  20  30
Vidalia         71  87  71  84 /  60  70  50  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday evening for GAZ006>009-014>016-
022>025-027-033>039-044>051-053>062-066>076-078>086-089>098-
102>113.

&&

SHORT TERM...CRS
LONG TERM....07
AVIATION...SM
Hazardous weather outlook, Aug 5, 2:44 PM EDT, 8 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
244 PM EDT Tue Aug 5 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
244 PM EDT Tue Aug 5 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers will bring locally heavy rainfall
to portions of the area through Tonight. The Flood Watch has been
extended through Wednesday Night as additional rainfall of 1 to
2.5 inches and isolated higher amounts could lead to flash
flooding. We could also see some thunderstorms across portions of
central GA but not expecting any severe storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered showers and thunderstorms are expected,
especially during the afternoon and evening hours, through the
weekend. Flooding concerns may linger late into the week,
particularly across central Georgia, given recent rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, Aug 5, 6:34 PM EDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
634 PM EDT Tue Aug 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Flash Flood      2 NE Arabi              31.85N 83.72W
08/05/2025                   Crisp              GA   Public

            Report of shallow moving water covering
            roadway along Lilliston Road near Bedgood
            Road.

&&
Local storm report, Aug 5, 6:37 PM EDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
637 PM EDT Tue Aug 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flash Flood      1 ENE East Crisp        31.96N 83.66W
08/05/2025                   Crisp              GA   Public

            Report of shallow moving water covering
            roadway near the intersection of Listonia
            Road and Dockweiler Road.

&&
Special weather statement, Aug 5, 8:32 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Tue Aug 5 2025

GAZ089-090-060100-
Chattahoochee GA-Muscogee GA-
832 PM EDT Tue Aug 5 2025

...A strong thunderstorm will impact portions of central Muscogee and
Chattahoochee Counties through 900 PM EDT...

At 832 PM EDT, a strong thunderstorm was near Sand Hill, or 7 miles
northwest of Cusseta, moving east at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Cusseta, North Fort Benning, Saint Marys Hills, Highland Park,
Christopher, Sand Hill, Battle Park, Vista Terrace, Manta, Kenwood,
Custer Road Terrace, Jamestown/South Fort Benning, Eelbeck/West Fort
Benning, Benning Hills, Benning Park, Carter Acres, Edgewood, and
Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3257 8481 3246 8473 3227 8469 3225 8490
      3226 8489 3231 8495 3237 8498 3238 8497
      3239 8499 3239 8497 3241 8498 3243 8496
      3244 8497 3245 8499
TIME...MOT...LOC 0032Z 253DEG 7KT 3236 8488

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 5, 9:01 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Tue Aug 5 2025

GAZ089>091-060130-
Chattahoochee GA-Marion GA-Muscogee GA-
901 PM EDT Tue Aug 5 2025

...A strong thunderstorm will impact portions of west central Marion,
southeastern Muscogee and Chattahoochee Counties through 930 PM
EDT...

At 901 PM EDT, a strong thunderstorm was over Jamestown/South Fort
Benning, or near Cusseta, moving east at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Cusseta, Christopher, Jamestown/South Fort Benning, Manta, and
Eelbeck/West Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3224 8491 3225 8492 3225 8491 3226 8490
      3226 8489 3229 8493 3236 8493 3249 8474
      3244 8459 3227 8468 3223 8492
TIME...MOT...LOC 0101Z 249DEG 7KT 3229 8488

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 5, 10:13 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 PM EDT Tue Aug 5 2025

GAZ090-091-102-103-060245-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
1013 PM EDT Tue Aug 5 2025

...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and northwestern
Webster Counties through 1045 PM EDT...

At 1013 PM EDT, a strong thunderstorm was over Renfroe, or near
Cusseta, moving east at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Cusseta, Seminole, Brooklyn, Renfroe, Manta, and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3220 8484 3231 8476 3230 8454 3219 8456
      3210 8465
TIME...MOT...LOC 0213Z 281DEG 9KT 3223 8473

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 5, 10:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT Tue Aug 5 2025

GAZ090-091-102-103-060315-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
1044 PM EDT Tue Aug 5 2025

...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and northwestern
Webster Counties through 1115 PM EDT...

At 1044 PM EDT, a strong thunderstorm was over Seminole, or 10 miles
northwest of Preston, moving southeast at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Seminole, Church Hill, Brooklyn, Renfroe, and Draneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3220 8475 3229 8468 3224 8445 3214 8448
      3207 8459
TIME...MOT...LOC 0244Z 296DEG 8KT 3219 8465

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:32 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee28 min
Aug 5, 9:01 PM EDTSpecial Weather StatementFFCChattahoochee29 min
Aug 5, 9:35 PM EDTFlash Flood WarningFFCChattahoochee, Muscogee3 hr
Aug 5, 10:13 PM EDTSpecial Weather StatementFFCChattahoochee32 min
Aug 6, 12:25 AM EDTSpecial Weather StatementFFCSumter35 min
Aug 6, 1:07 AM EDTFlash Flood WarningFFCSumter108 min
Aug 6, 4:41 AM EDTRiver Flood WarningFFCMorgan, Newton9 hr
Aug 6, 12:32 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days

Nearby

Special Weather Statements in Georgia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.